All Issues

Volume 42, 2022

Volume 41, 2021

Volume 40, 2020

Volume 39, 2019

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete and Continuous Dynamical Systems

October 1997 , Volume 3 , Issue 4

Select all articles


Computations in dynamical systems via random perturbations
Yuri Kifer
1997, 3(4): 457-476 doi: 10.3934/dcds.1997.3.457 +[Abstract](3535) +[PDF](1131.8KB)
I consider discretized random perturbations of hyperbolic dynamical systems and prove that when perturbation parameter tends to zero invariant measures of corresponding Markov chains converge to the Sinai-Bowen-Ruelle measure of the dynamical system. This provides a robust method for computations of such measures and for visualizations of some hyperbolic attractors by modeling randomly perturbed dynamical systems on a computer. Similar results are true for discretized random perturbations of maps of the interval satisfying the Misiurewicz condition considered in [KK].
Viscosity solutions and uniqueness for systems of inhomogeneous balance laws
Graziano Crasta and Benedetto Piccoli
1997, 3(4): 477-502 doi: 10.3934/dcds.1997.3.477 +[Abstract](3207) +[PDF](273.2KB)
This paper is concerned with the Cauchy problem

$(*) \quad \quad u_t+[F(u)]_x=g(t,x,u),\quad u(0,x)=\overline{u}(x),$

for a nonlinear $2\times 2$ hyperbolic system of inhomogeneous balance laws in one space dimension. As usual, we assume that the system is strictly hyperbolic and that each characteristic field is either linearly degenerate or genuinely nonlinear.
Under suitable assumptions on $g$, we prove that there exists $T>0$ such that, for every $\overline{u}$ with sufficiently small total variation, the Cauchy problem ($*$) has a unique "viscosity solution", defined for $t\in [0,T]$, depending continuously on the initial data.

Approximate inertial manifolds for a weakly damped nonlinear Schrödinger equation
Olivier Goubet
1997, 3(4): 503-530 doi: 10.3934/dcds.1997.3.503 +[Abstract](2271) +[PDF](239.1KB)
We construct several approximate inertial manifolds for a weakly damped nonlinear Schrödinger equation. For that purpose, we introduce suitable smooth approximations for the solution of the equation and for its time derivatives.
A simple construction of inertial manifolds under time discretization
Changbing Hu and Kaitai Li
1997, 3(4): 531-540 doi: 10.3934/dcds.1997.3.531 +[Abstract](2911) +[PDF](183.7KB)
In this article, we obtain the existence of inertial manifolds under time discretization based on their invariant property. In [1], the authors gave their existence by finding the fixed point of some inertial mapping defined by a sum of infinite series:

$ T_h^0\Phi(p)=\sum_{k=1}^{\infty}R(h)^kQF(p^{-k}+\Phi(p^{-k})) $

where $p^{-k}=(S^h_\Phi)^{-k}(p)$, see [1] for detailed definition. Here we get the existence by solving the following equation about $\Phi$:

$\Phi(S_\Phi^h(p))=R(h)[\Phi(p)+hQF(p+\Phi(p))] \mbox{ for }\forall p\in PH.$

See section 1 for further explanation which describes just the invariant property of inertial manifolds. Finally we prove the $C^1$ smoothness of inertial manifolds.

A global existence theorem for two coupled semilinear diffusion equations from climate modeling
Olaf Hansen
1997, 3(4): 541-564 doi: 10.3934/dcds.1997.3.541 +[Abstract](2913) +[PDF](259.0KB)
A global existence theorem for two semilinear diffusion equations is proved. The equations are coupled and the diffusion coefficients are not uniformly elliptic. They arise in the study of a simple zonally averaged climate model (See also [8, 9, 13, 14]). The sectoriality of the diffusion operator is proved with the help of a technique of F. Ali Mehmeti and S. Nicaise [2]. Some imbedding results for weighted Sobolev spaces and sign conditions for the nonlinearities allow the application of a result due to Amann [3], which proves the global result.
Nonexistence of positive solutions for some quasilinear elliptic equations in strip-like domains
Takahiro Hashimoto and Mitsuharu Ôtani
1997, 3(4): 565-578 doi: 10.3934/dcds.1997.3.565 +[Abstract](2211) +[PDF](232.1KB)
The nonexistence of positive solutions is discussed for $-\Delta_p u = a(x) u^{q-1}$ in $\Omega$, $u|_{\partial\Omega}= 0$, for the case where $a(x)$ is a bounded positive function and $\Omega$ is a strip-like domain such as $\Omega = \Omega_d \times \mathcal{R}^{N-d}$ with $\Omega_d$ bounded in $\mathcal{R}^{d}$. The existence of nontrivial solution of (E) is proved by Schindler for $q \in (p, p*)$ where $p*$ is Sobolev's critical exponent. Our method of proofs for nonexistence rely on the "Pohozaev-type inequality" (for $q \ge p*$); and on a new argument concerning the simplicity of the first eigenvalue for (generalized) eigenvalue problems combined with translation invariance of the domain (for $q \le p$).
Periodic and homoclinic solutions for a class of unilateral problems
Samir Adly, Daniel Goeleven and Dumitru Motreanu
1997, 3(4): 579-590 doi: 10.3934/dcds.1997.3.579 +[Abstract](2621) +[PDF](205.0KB)
This paper contains some existence and multiplicity results for periodic solutions of second order nonautonomous and nonsmooth Hamiltonian systems involving nonconvex superpotentials. This study is achieved by proving the existence of homoclinic solutions. These solutions are constructed as critical points of the corresponding nonconvex and nonsmooth energy functional.
Coincidence of various dimensions associated with metrics and measures on metric spaces
Moisey Guysinsky and Serge Yaskolko
1997, 3(4): 591-603 doi: 10.3934/dcds.1997.3.591 +[Abstract](2353) +[PDF](188.3KB)
We establish coincidence of major types of dimensions for a broad class of separable metric spaces with finite borel measures. To do this we introduce a new type of separable metric spaces, so called tight spaces, for which these dimensions coincide naturally. This class includes, for example, all manifolds of the curvature bounded from below and any their subsets with induced metric. In particular, we prove that Hentshel-Procaccia and Renyi spectra for dimensions are equal in tight spaces for any measure. We also give the examples that demonstrate that all known dimensions can differ for bad enough metric spaces.

2021 Impact Factor: 1.588
5 Year Impact Factor: 1.568
2021 CiteScore: 2.4




Special Issues

Email Alert

[Back to Top]